Alert archive / Virginia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 271, NWS Blacksburg, VA

August 21, 2007Franklin County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 21, 2007, 2:51 PM EDT for Franklin County, Virginia. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 21, 2007, 2:51 PM EDT (18:51 UTC)
Expired
Aug 21, 2007, 3:45 PM EDT
In force
54 min
Issued by
NWS Blacksburg, VA
Area
Counties, with a storm outline in the text

County Franklin County, VA

The radar

The Roanoke radar (KFCX), 37 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 21, 3:15 PM EDTTSTM WND DMGBoones Mill, VATREES DOWN ON CARS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 21, 2:12 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 6.9 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2007-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 69 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2007-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
69 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
1286 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRNK 211851
SVRRNK
VAC067-211945-
/O.NEW.KRNK.SV.W.0271.070821T1851Z-070821T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
251 PM EDT TUE AUG 21 2007

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA

* UNTIL 345 PM EDT

* AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BOONES MILL...AND MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BOONES MILL...
  WIRTZ...
  BURNT CHIMNEY...
  WESTERN SMITH MOUNTAIN LAKE...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3721 7980 3704 7961 3695 7964 3699 8006
      3716 8008 3716 8006 3714 7996
TIME...MOT...LOC 1851Z 273DEG 19KT 3708 7997

$$
SK
3 follow-up statements
000 
WWUS51 KRNK 211913
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
313 PM EDT TUE AUG 21 2007

VAC067-211945-
/O.CON.KRNK.SV.W.0271.000000T0000Z-070821T1945Z/
FRANKLIN VA-
313 PM EDT TUE AUG 21 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT 
FOR FRANKLIN COUNTY...

AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BURNT CHIMNEY...OR ABOUT 7 MILES NORTHEAST OF ROCKY
MOUNT...MOVING EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SOUTHERN SMITH MOUNTAIN LAKE AND PENHOOK.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.

REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

LAT...LON 3721 7980 3704 7961 3695 7964 3699 8006
      3716 8008 3716 8006 3714 7996
TIME...MOT...LOC 1913Z 267DEG 34KT 3708 7974

$$

SK
000 
WWUS51 KRNK 211932
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
332 PM EDT TUE AUG 21 2007

VAC067-211945-
/O.CON.KRNK.SV.W.0271.000000T0000Z-070821T1945Z/
FRANKLIN VA-
332 PM EDT TUE AUG 21 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR NORTHERN FRANKLIN COUNTY...

AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10 MILES SOUTH OF SOUTHERN
SMITH MOUNTAIN LAKE...OR ABOUT 7 MILES NORTHWEST OF CALLANDS...MOVING
EAST AT 25 MPH.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.

REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

LAT...LON 3704 7961 3695 7965 3695 7971 3696 7972
      3699 8005 3699 8006 3716 8008 3714 7996
      3721 7980
TIME...MOT...LOC 1932Z 286DEG 26KT 3687 7968

$$

SK
000 
WWUS51 KRNK 211945
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
344 PM EDT TUE AUG 21 2007

VAC067-211954-
/O.EXP.KRNK.SV.W.0271.000000T0000Z-070821T1945Z/
FRANKLIN VA-
344 PM EDT TUE AUG 21 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN FRANKLIN COUNTY
EXPIRES AT 345 PM EDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND MOVED EAST OF 
THE COUNTY. OTHER STORMS ACROSS THE SOUTHERN PORTION OF THE COUNTY 
WILL PRODUCE HEAVY RAINFALL AND DANGEROUS LIGHTNING THROUGH 4PM EDT.

STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEW SOURCE FOR
THE LATEST WEATHER INFORMATION. REPORT ANY SEVERE WEATHER OR STORM
RELATED DAMAGE TO LOCAL LAW ENFORCEMENT OFFICIALS AND ASK THEM TO
IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN
BLACKSBURG.

LAT...LON 3704 7961 3695 7965 3695 7971 3696 7972
      3699 8005 3699 8006 3716 8008 3714 7996
      3721 7980
TIME...MOT...LOC 1944Z 286DEG 26KT 3685 7958

$$

SK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 2:31 PM EDT, 20 minutes earlier.

Area forecast discussion, Aug 21, 2:31 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
231 PM EDT TUE AUG 21 2007

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY WILL CONTINUE TO MEANDER ACROSS PARTS OF
THE AREA THROUGH MID WEEK BEFORE DISSIPATING. STRONG HIGH PRESSURE
SHOULD BUILD BACK IN FROM THE SOUTHWEST BY WEEKS END KEEPING HOT
AND HUMID WEATHER GOING INTO THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
SHOWERS AND TSTMS WIDESPREAD AHEAD OF LEFTOVERS FROM ERIN. STRONG
MID LEVEL WINDS MIXING DOWN WITH HEAVIER CELLS AND PRODUCING WIND
DAMAGE. SEVERE THUNDERSTORM WATCH 629 IN EFFECT FOR MOST OF THE
AREA UNTIL 9PM.

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
SHORT WAVE MOVING OVER NORTH CAROLINA WILL ALLOW THE WEDGE TO SINK
BACK INTO THE REGION. THIS SHOULD BRING BACK A LOW DECK TO AREAS
EAST OF THE BLUE RIDGE. GOING INTO WEDNESDAY...NAM IS HANGING ON
TO THE DIRTY WEDGE A LITTLE LONGER THAN THE GFS...WHICH IS CAUSING
THE MET TO BE ABOUT 5F TO 10F COOLER THAN THE MAV. GFS IS SHOWING
A NORTHEASTERLY WIND WHICH WOULD SUGGESTION NAM IS NOT THAT MUCH
OF AN OUTLIER. WITH SOME QUESTIONS TO WHO IS RIGHT...I LOWERED
EASTERN TEMPS BELOW MAV BUT STILL KEEP THEM WARM. SOUTHEAST WV AND
EXTREME SW VA WILL REMAIN UNINFLUENCED BY THE WEDGE AND
CLOUDS...THEREFORE TEMPERATURES WILL WARM ABOVE NORMAL. ALSO IN
THE AREA...BOUNDARY AND AFTERNOON HEATING SHOULD IGNITE A FEW
THUNDERSTORMS AS FLOW BRIEFLY BACKS TO THE SOUTHWEST DURING THE
AFTERNOON. FLOW ALOFT BECOMES NORTHEASTERLY WEDNESDAY NIGHT AND
SHOWERS WILL DISSIPATE WITH LOSE OF HEATING.

THURSDAY...EVEN MORE OF A DIFFERENCE WITH THE MODELS AND THE WEDGE.
NAM IS HOLDING STRONG WITH THE WEDGE WHICH HAS TEMPERATURES 10F-15F
COOLER THAN GFS. WITH THE UPPER LEVEL RIDGE REGAINING CONTROL OF THE
REGIONS WEATHER...WILL NOT CHANGE MUCH TO THURSDAY GRIDS AND KEEPING
TEMPERATURES WARM AND NEAR MAV.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
SAME STORY DIFFERENT DAY. GFS WARMS 850 MB TO 22-23C ON FRIDAY
WHICH WOULD LIKELY PRODUCE THE WARMEST DAY OF THE WEEK. GUIDANCE
HAS MID-90S EVEN IN THE NRV AND NEAR 90 GREENBRIER VALLEY. COULD
DEFINITELY BE THREATENING RECORDS HIGHS AGAIN...WITH DEPARTURES
FROM CLIMO APPROACHING PLUS 10 TO 15 DEGREES. THROUGH MOST OF THE
LATE WEEK AND INTO THE WEEKEND NO REAL FRONTAL BOUNDARIES TO SPEAK
OF OTHER THAN WHAT OUTFLOWS MAY DEVELOP FROM ANY THUNDERSTORMS.
WITH SURFACE DEWPOINTS IN THE 60S AND LOW 70S THERE WILL BE PLENTY
OF LOW-LEVEL MOISTURE BUT NOT MUCH IN THE WAY OF UPPER LEVEL
SUPPORT. THE SOUTHEASTERN U.S. RIDGE REMAINS DOMINANT IN THE
EXTENDED ALTHOUGH HEIGHTS RISE OFF THE SOUTHEAST COAST BY MONDAY
AS SOME NORTHERN STREAM ENERGY TRIES TO FLATTEN OUT THE RIDGE BY
EARLY NEXT WEEK. THE SURFACE REFLECTION IS A FRONTAL PASSAGE BY
MONDAY WHICH MAY HELP DROP 850 TEMPS BACK INTO THE UPPER TEENS AND
SURFACE TEMPERATURES CLOSER TO NORMAL BUT STILL LIKELY A FEW
DEGREES ABOVE.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
DIRTY WEDGE WITH NORTHEASTERLY FLOW WILL KEEP IFR CEILINGS AND MVFR
VISIBILITIES EAST OF THE BLUE RIDGE THROUGH THE MORNING. WITH
WESTERLY FLOW ALOFT...THIS LOW DECK WILL ERODE FROM WEST TO EAST
WITH LYH BECOMING THE LAST TO BREAK OUT. VFR CONDITIONS SHOULD
RETURN TO ALL SITES BY 16Z TUESDAY. THERE IS A CHANCE FOR AFTERNOON
CONVECTION WITH THE BEST FOCUS NORTH OF LWB-HSP. RAIN CHANCES
DECREASE TONIGHT WITH MVFR FOG FORMING ACROSS THE AREA. LOW CLOUD
DECK MAY RE-ENTER THE EAST ONCE AGAIN TONIGHT.

FOR THE REMAINDER OF THE WEEK...SUMMER TIME PULSE CONVECTION IS
POSSIBLE EACH AFTERNOON AND EVENING.

&&

.CLIMATE...
ROANOKE...BLUEFIELD...AND BLACKSBURG ALREADY AHEAD OF A PACE TO
BREAK MONTHLY AVERAGE AUGUST HEAT RECORDS LOOKING AT DATA THROUGH
AUGUST 20. ROANOKE OVER 2 DEGREES AHEAD OF THE PREVIOUS RECORD
PACE FOR THE FIRST 20 DAYS BACK IN THE DROUGHT YEAR OF 1988. THE
NEXT 7 DAYS WILL DO NOTHING BUT PAD THOSE NUMBERS. DANVILLE ON
PACE FOR 2ND HIGHEST...WHILE LYNCHBURG WITH A LONGER PERIOD OF
RECORD AND SOMEWHAT LESS EXTREME HEAT IS NOT IN THE TOP 10 YET.
RAINFALL NUMBERS ARE NOT MUCH BETTER AND SEVERAL STATIONS COULD
STILL SET ALL-TIME DRIEST AUGUST...BLACKSBURG HAS ONLY 0.12
INCHES THIS MONTH. WITH THE HEAT/DRY COMBINATION THE DROUGHT
CONDITIONS ARE LIKELY TO WORSEN ACROSS THE AREA.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...RCS
NEAR TERM...JS/RCS
SHORT TERM...RCS
LONG TERM...PC
AVIATION...RCS
CLIMATE...
Hazardous weather outlook, Aug 21, 2:26 PM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
226 PM EDT TUE AUG 21 2007

NCZ001-002-018-VAZ013>020-022>024-032>035-045>047-059-221830-
ASHE-ALLEGHANY NC-WATAUGA-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-
CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-
FRANKLIN-BEDFORD-AMHERST-CAMPBELL-APPOMATTOX-BUCKINGHAM-CHARLOTTE-
226 PM EDT TUE AUG 21 2007

...SEVERE THUNDERSTORM WATCH 629 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST
VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED THUNDERSTORMS DEVELOPING THIS AFTERNOON COULD YIELD
DAMAGING WINDS IN A FEW AREAS. ISOLATED LARGE HAIL IS ALSO
POSSIBLE BUT THE MAIN THREAT WILL BE SEVERE STRAIGHT-LINE WINDS
THROUGH EARLY EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ007-009>012-WVZ042>045-221830-
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-MERCER-SUMMERS-MONROE-GREENBRIER-
226 PM EDT TUE AUG 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS DEVELOPING THIS AFTERNOON COULD YIELD
DAMAGING WINDS IN A FEW AREAS. ISOLATED LARGE HAIL IS ALSO
POSSIBLE BUT THE MAIN THREAT WILL BE SEVERE STRAIGHT-LINE WINDS
THROUGH EARLY EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-019-020-VAZ043-044-058-221830-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-HENRY-PITTSYLVANIA-
HALIFAX-
226 PM EDT TUE AUG 21 2007

...SEVERE THUNDERSTORM WATCH 629 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED THUNDERSTORMS DEVELOPING THIS AFTERNOON COULD YIELD
DAMAGING WINDS IN A FEW AREAS. ISOLATED LARGE HAIL IS ALSO
POSSIBLE BUT THE MAIN THREAT WILL BE SEVERE STRAIGHT-LINE WINDS
THROUGH EARLY EVENING.

ALSO..THERE IS AN INCREASED FIRE DANGER ACROSS NORTH CAROLINA AND
SOUTHERN VIRGINIA THIS AFTERNOON AND EVENING. THE COMBINATION OF
HOT TEMPERATURES AND DRY CONDITIONS WILL RESULT IN AN ELEVATED
FIRE DANGER THROUGH EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 21, 2:11 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
211 PM EDT TUE AUG 21 2007

VAZ022-211900-
ROANOKE VA-
211 PM EDT TUE AUG 21 2007

AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH STRONG WINDS 10 MILES WEST OF SALEM
CITY...OR ABOUT 2 MILES SOUTHEAST OF BRADSHAW...MOVING EAST AT 30
MPH. THE STRONG THUNDERSTORM WILL BE NEAR...SALEM CITY...POAGES MILL
AT 220 PM EDT...CAVE SPRING AT 225 PM EDT...ROANOKE AT 230 PM EDT...

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. ALSO FREQUENT
LIGHTNING IS LIKELY.

THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4.

SK
Local storm report, Aug 21, 2:13 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
213 PM EDT TUE AUG 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     BLACKSBURG              37.23N 80.42W
08/21/2007                   MONTGOMERY         VA   PUBLIC

            TREES DOWN N. MAIN ST.

&&

PC
Local storm report, Aug 21, 2:14 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
214 PM EDT TUE AUG 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     TSTM WND DMG     BLACKSBURG              37.23N 80.42W
08/21/2007                   MONTGOMERY         VA   TRAINED SPOTTER

            TREES AND POWER LINES DOWN ON ROUTE 460

&&

PC
Local storm report, Aug 21, 2:20 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
220 PM EDT TUE AUG 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0156 PM     TSTM WND DMG     PEARISBURG              37.32N 80.73W
08/21/2007                   GILES              VA   LAW ENFORCEMENT

            TREES DOWN IN PEARISBURG

&&

PC
Local storm report, Aug 21, 2:27 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
227 PM EDT TUE AUG 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND DMG     BLACKSBURG              37.23N 80.42W
08/21/2007                   MONTGOMERY         VA   PUBLIC

            LARGE TREE DOWN ON HARDING AVE.

0149 PM     TSTM WND DMG     MOUNTAIN LAKE           37.35N 80.55W
08/21/2007                   GILES              VA   PARK/FOREST SRVC

            TREE DOWN OVER ROUTE 613

&&

PC
Local storm report, Aug 21, 2:48 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
248 PM EDT TUE AUG 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0207 PM     TSTM WND DMG     RURAL RETREAT           36.90N 81.27W
08/21/2007                   WYTHE              VA   LAW ENFORCEMENT

            TREES DOWN

0230 PM     TSTM WND DMG     IVANHOE                 36.83N 80.95W
08/21/2007                   WYTHE              VA   LAW ENFORCEMENT

            TREES DOWN

0244 PM     HAIL             3 NE IVANHOE            36.86N 80.91W
08/21/2007  E0.88 INCH       WYTHE              VA   TRAINED SPOTTER

&&

PC

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 1:34 PM EDTSevere Thunderstorm WarningRNKGiles, Montgomery, Pulaski56 min
Aug 21, 1:59 PM EDTSevere Thunderstorm WarningRNKSmyth, Wythe61 min
Aug 21, 2:22 PM EDTSevere Thunderstorm WarningRNKAmherst23 min
Aug 21, 2:27 PM EDTSevere Thunderstorm WarningRNKCarroll63 min
Aug 21, 2:29 PM EDTSevere Thunderstorm WarningRNKFloyd, Pulaski61 min
Aug 21, 3:11 PM EDTSevere Thunderstorm WarningRNKBedford54 min
Aug 21, 3:19 PM EDTSevere Thunderstorm WarningRNKPatrick56 min
Aug 21, 3:26 PM EDTSevere Thunderstorm WarningRNKCampbell, City of Lynchburg49 min
Aug 21, 3:36 PM EDTSevere Thunderstorm WarningRNKAmherst54 min
Aug 21, 3:48 PM EDTSevere Thunderstorm WarningRNKAppomattox57 min
Aug 21, 4:03 PM EDTSevere Thunderstorm WarningRNKBuckingham72 min
Aug 21, 4:15 PM EDTSevere Thunderstorm WarningRNKCampbell, Charlotte60 min
Aug 21, 5:10 PM EDTSevere Thunderstorm WarningRNKHalifax50 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.